Alert archive / Kansas / Heat Advisories in 2021
Heat Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this heat advisory at Jul 8, 2021, 3:49 PM CDT for 4 counties in Kansas. It took effect at Jul 9, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 3:49 PM CDT (20:49 UTC)
- In effect from
- Jul 9, 2021, 1:00 PM CDT
- Expired
- Jul 9, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS73 KICT 082049 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 349 PM CDT Thu Jul 8 2021 KSZ032-033-091100- /O.NEW.KICT.HT.Y.0001.210709T1800Z-210710T0100Z/ Russell-Lincoln- Including the cities of Russell, Lincoln, and Sylvan Grove 349 PM CDT Thu Jul 8 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... * WHAT...Heat index values of 101 to 106 expected. * WHERE...Russell and Lincoln Counties. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
780 WWUS73 KICT 090833 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 333 AM CDT Fri Jul 9 2021 KSZ048-049-092245- /O.EXA.KICT.HT.Y.0001.210709T1800Z-210710T0100Z/ Ellsworth-Saline- Including the cities of Ellsworth, Wilson, and Salina 333 AM CDT Fri Jul 9 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHERE...Ellsworth and Saline Counties. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ032-033-092245- /O.CON.KICT.HT.Y.0001.210709T1800Z-210710T0100Z/ Russell-Lincoln- Including the cities of Russell, Lincoln, and Sylvan Grove 333 AM CDT Fri Jul 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHERE...Russell and Lincoln Counties. * WHEN...From 1 PM to 8 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
483 WWUS73 KICT 092125 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 425 PM CDT Fri Jul 9 2021 KSZ032-033-048-049-100100- /O.CON.KICT.HT.Y.0001.000000T0000Z-210710T0100Z/ Russell-Lincoln-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Ellsworth, Wilson, and Salina 425 PM CDT Fri Jul 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHEN...Until 8 PM CDT. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
172 WWUS73 KICT 100100 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 800 PM CDT Fri Jul 9 2021 KSZ032-033-048-049-100200- /O.EXP.KICT.HT.Y.0001.000000T0000Z-210710T0100Z/ Russell-Lincoln-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Ellsworth, Wilson, and Salina 800 PM CDT Fri Jul 9 2021 ...HEAT ADVISORY HAS EXPIRED... The heat advisory was allowed to expire at 8 pm. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Jul 8, 12:27 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 12:27 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1227 PM CDT Thu Jul 8 2021 .SHORT TERM...(Today through Saturday night) Issued at 248 AM CDT Thu Jul 8 2021 Bottom line up front: Warmer temperatures for Today and especially Fri. Then a chance of storms either late Fri night and Sat. Severe storms possible for Sat afternoon/evening. Weak ridging is expected to quickly across the area today with near seasonal temperatures expected and mostly clear skies. For Friday, south to southwest downslope flow will return to the area, which will lead max temps warming well above normal, as another shortwave moves across the northern plains. This southwest flow will lead to max temps climbing into the upper 90s to near 100 for portions of central KS. A very warm elevated mixed layer (EML) will keep any convection from developing across central KS for Fri afternoon. As this shortwave moves across Neb, latest model trends suggest that some sort of complex of storms (MCS) will probably develop over west central Neb, along the main synoptic front expected to move southeast with this shortwave. Latest the GFS and NAM/WRF both tend to agree that the MCS will drop southeast towards north central KS by the late evening on Fri. Some uncertainty on the path of the this MCS, with the GFS taking the complex into NE KS, while the NAM/WRF takes it more to the south into central KS and possibly into south central KS before it diminishes early Sat. Path of this MCS and any outflow associated with it, will have an impact on shower/storm chances for early Sat and Sat afternoon. Models continue to trend slower with the main synoptic front as it drops south into KS on Sat, but the latest ECMWF seems to be influenced by the outflow reinforcing the main synoptic front, and pushing the front into the forecast area early on Sat, while the GFS seems about 6 hours slower. With either solution, plan on keeping most of the forecast area dry until late Fri night or early Sat, mainly associated with the timing of the above mentioned MCS. The main frontal boundary is expected to sag south across the forecast area on Sat morning, with the boundary expected to be located along or just northwest of the KS Turnpike by Sat afternoon. Atmosphere ahead of this front has higher amounts of instability and bulk shear than yesterdays (Wed) front (speed and directional shear), for a chance of severe storms across most of southern KS for Sat afternoon/evening, as instability pools along the southward moving frontal boundary. Latest GFS shows fairly decent directional shear, and increasing bulk shear of 50-55 kts, which would favor severe supercell thunderstorms with a chance of large hail and damaging winds. Latest GFS is also showing an increasing axis of 175-200 percent of normal precipitable water (PW) values across SE KS, which may lead to very efficient heavy rainfall producers and possible localized flooding by Sat evening. Will have to keep an eye on areas along KS/OK border for Sat afternoon/evening, as any supercell rooted along the frontal boundary or any remnant outflow boundary from the Fri night MCS, could lead to a possible short lived tornado threat. Latest GFS suggests that the supercells will congeal into multicell clusters for Sat evening over Sat evening/night, into some sort of forward propagating complex of storms, which may increase the risk of heavy rainfall and flooding for portions of SE KS. Propagation should be the S-SE into SW MO and Ark by late Sat night. Ketcham .LONG TERM...(Sunday through Wednesday) Issued at 248 AM CDT Thu Jul 8 2021 Could see the showers and a few storms linger for the rest of the weekend, especially over the Flint Hills and SE KS, as the medium range models suggest a northern stream shortwave will drop SE into either eastern KS or western Missouri for Sunday, with cyclonic curvature on the western side of the low, producing a diurnally driven chance of showers and a few storms into Sun and possibly into Mon. A warming trend looks on tap for the middle of next week as south to southwest flow returns to the plains. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1221 PM CDT Thu Jul 8 2021 Aviation concerns are expected to remain on the low side through the next 24 hours. Currently have surface high pressure extending from the Upper Mississippi Valley into the eastern OK. Meanwhile, lee troughing has been strengthening today. Winds will eventually veer around to the southeast by early this evening and start to increase. By early Fri afternoon, gusts around 30-35 mph will be common for areas along and west of I-135. Confidence is high that VFR conditions will remain in place today and tonight. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 91 72 95 74 / 0 0 0 10 Hutchinson 92 72 98 74 / 0 0 10 20 Newton 90 72 95 74 / 0 0 10 20 ElDorado 89 71 93 73 / 0 0 10 10 Winfield-KWLD 90 72 93 73 / 0 0 0 10 Russell 94 72 100 71 / 0 0 10 30 Great Bend 92 71 98 71 / 0 0 10 20 Salina 95 73 101 73 / 0 0 10 30 McPherson 92 71 97 73 / 0 0 10 20 Coffeyville 90 72 93 74 / 0 0 0 10 Chanute 89 72 93 74 / 0 0 10 20 Iola 88 71 92 74 / 0 0 10 20 Parsons-KPPF 90 72 93 74 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...RBL
Hazardous weather outlook, Jul 8, 4:07 AM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 407 AM CDT Thu Jul 8 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 407 AM CDT Thu Jul 8 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat indices of 100 to 105 degrees are expected across the region Friday afternoon. A complex of thunderstorms is expected to drop southeast out of north central Kansas late Friday evening. Strong thunderstorms may occur along the leading edge of this complex and possibly affect potions of central Kansas, with wind gusts to 50 to 55 mph. Severe thunderstorms are possible Saturday afternoon and Saturday evening, especially across southern and southeast Kansas. The main hazards will be half dollar size hail, damaging wind gusts of 60 to 70 mph winds, along with heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Ketcham
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.